MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CALIX LUMBAR SPINAL IMPLANT SYSTEM; INSERTER

XTANT MEDICAL HOLDINGS, INC. CALIX LUMBAR SPINAL IMPLANT SYSTEM; INSERTER
Model Number X034-0015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant stated that the surgeon, "was attempting to place a (system) implant into a very tight intervertebral space.As dr.Was turning the implant for optimal position and striking the inserter forcefully with a mallet, the distal tip of the inner inserter shaft broke off, at the interface/threads.Oddly, this happened twice during the surgery." a visual assessment of the returned inserters showed well used instruments as identified by minor surface scratches and blemishes.It was also confirmed that the distal threaded tips had been fractured from the inner shaft of the devices.The outer housing of the inserters remained intact and undamaged.The ball end of the inserters had visible impact marks, indicating that they had been repeatedly struck throughout their lifetime.A functional assessment was not completed due to the damaged condition of the returned inserters.A dhr review was performed for lot# 6005-01 and no manufacturing anomalies were identified.The system inserters met specifications prior to being released to distributable inventory.Lot #6005-01 has been available for distribution since 05/05/16.There has been one other complaint of similar nature in the past 12 months.The manufacturer will continue to monitor the field for system inserters that are reported as having their distal tips broken from the inner shaft of the instruments and will perform complaint investigations and reporting as appropriate.
 
Event or Problem Description
The manufacturer was contacted on 03/02/2026 to report an issue with two system inserters.It was reported that the distal threaded tips of the inner shafts of the inserters were fractured from the instruments while they were being used to place implants during a l3-s1 tlif.This incident occurred with two different inserters on two separate implants.The fractured tips of the inserters were not recoverable as they remained embedded in the implants, which were successfully implanted with the inserters despite the reported issues.A return authorization number was issued for the return of the complaint instruments, which were received at the manufacturer for assessment on 03/12/2026.Report 1 of 2.

Brand Name
CALIX LUMBAR SPINAL IMPLANT SYSTEM
Common Device Name
INSERTER
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
644 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key24698161
Report Number3005031160-2026-00011
Device Sequence Number10176886
Product Code HWA
UDI-Device IdentifierM697X03400151
UDI-PublicM697X03400151
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131350
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX034-0015
Device Lot Number6005-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown